Responses

PDF
Intravenous rehydration of children with gastroenteritis: which solution is better?
Compose Response

Plain text

  • No HTML tags allowed.
  • Web page addresses and e-mail addresses turn into links automatically.
  • Lines and paragraphs break automatically.
Author Information
First or given name, e.g. 'Peter'.
Your last, or family, name, e.g. 'MacMoody'.
Your email address, e.g. higgs-boson@gmail.com
Your role and/or occupation, e.g. 'Orthopedic Surgeon'.
Your organization or institution (if applicable), e.g. 'Royal Free Hospital'.
Statement of Competing Interests

PLEASE NOTE:

  • Responses are moderated before posting and publication is at the absolute discretion of BMJ, however they are not peer-reviewed
  • Once published, you will not have the right to remove or edit your response. Removal or editing of responses is at BMJ's absolute discretion
  • If patients could recognise themselves, or anyone else could recognise a patient from your description, please obtain the patient's written consent to publication and send them to the editorial office before submitting your response [Patient consent forms]
  • By submitting this response you are agreeing to our full [Response terms and requirements]

Vertical Tabs

Other responses

Jump to comment:

  • Published on:
    Added glucose to intravenous fluids for rehydration of children with gastroenteritis- Authors reply
    • kristen a neville, doctor
    • Other Contributors:
      • Charles F Verge, Andrew R Rosenberg, Matthew W O’Meara, Jan L Walker

    Dear Editor,

    The letter from Sanchez-Bayle and colleagues(1) states that the administration of hypotonic saline to children with gastroenteritis is not, in their hands, associated with an increased risk of hyponatraemia. This is in sharp contrast to our findings,(2,3) and those of others, showing that the risk is real. Unfortunately the data provided by Sanchez- Boyle is insufficient for analysis and we look for...

    Show More
    Conflict of Interest:
    None declared.
  • Published on:
    A safe solution

    Dear Editor,

    The letter from Sanchez-Bayle and colleagues (1) partially describing a study into the administration of hypotonic intravenous fluids adds little to the safety of children receiving intravenous fluids. The deaths of at least 50 children attributable to the administration of hypotonic intravenous fluids in clinical settings associated with increased circulating levels of antidiuretic hormone have been de...

    Show More
    Conflict of Interest:
    None declared.